Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 27, NWS Jacksonville, FL

March 27, 2011Flagler County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 27, 2011, 2:43 PM EDT for Flagler County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 2:43 PM EDT (18:43 UTC)
Expired
Mar 27, 2011, 7:00 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WWUS82 KJAX 271843
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT SUN MAR 27 2011


FLZ033-036>038-040-272300-
/O.NEW.KJAX.FW.W.0027.110327T1843Z-110327T2300Z/
ST JOHNS-ALACHUA-PUTNAM-FLAGLER-MARION-
243 PM EDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES IN THE LOWER 30S AND WINDS AROUND 15 MPH WITH
HIGHER GUSTS WILL CONTINUE INTO THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
1 follow-up statement
717 
WWUS82 KJAX 272300
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT SUN MAR 27 2011


FLZ033-036>038-040-280000-
/O.EXP.KJAX.FW.W.0027.000000T0000Z-110327T2300Z/
ST JOHNS-ALACHUA-PUTNAM-FLAGLER-MARION-
700 PM EDT SUN MAR 27 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:24 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 27, 2:24 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT SUN MAR 27 2011

...SEVERE TSTM WATCH NUMBER 68 EXPANDED TO INCLUDE ALL OF SE GA
AND ADJACENT NEAR SHORE COASTAL WATERS...

.SYNOPSIS...TSTMS DEVELOPING IN WARM SECTOR S OF QUASI-STATIONARY
FRONT OVER S CENTRAL GA. 2000+ J/KG CAPES AND HIGH BULK SHEAR
ALLOWING FOR SEVERE STORM DEVELOPMENT WITH SOME TORNADIC
SUPERCELLS. HAVE EXPANDED EXISTING SVR TSTM WATCH #68 TO THE COAST
AND NEAR SHORE COASTAL WATERS IN SE GA.

.SHORT TERM...HAVE CONTINUED PREVIOUS FORECAST PHILOSOPHY OF
HIGHEST POPS OVER SE GA THRU THE EVENING WITH DAMAGING WINDS AND
LARGE HAIL MENTIONED IN ZONES. WILL UPDATE HWO SHORTLY FOR WATCH
EXPANSION.

NAM INDICATING MORE S PUSH WITH COLD AIR BEHIND FRONT FOR
MON...AND HAVE LEANED MORE IN THIS DIRECTION WITH COOLER TEMPS
ESPECIALLY FOR SE GA AND COASTAL AREAS OF EXTREME NE FL. LATER
SHIFTS CAN ADJUST FURTHER IF NECESSARY.

.LONG TERM...HAVE LEFT THE EXTENDED FORECAST NEARLY UNCHANGED. DID
MAKE SOME MINOR TWEAKS TO TEMPS. LATEST MEX GUIDANCE CLOSER TO
NORMAL FOR FORECAST LOWS FRI THRU SUN...AND WILL NEED TO SEE IF
THIS TREND CONTINUES.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED TONIGHT. SSI MOST LIKELY
TO BE AFFECTED BY THUNDERSTORMS WITH STRONG WINDS MAINLY BETWEEN 21Z
AND 00Z. HAVE VCTS IN NE FL TAFS ALSO.

&&

.MARINE...SOUTHWEST FLOW WILL BECOME NE LATE TONIGHT OVER GA WATERS
AND MONDAY OVER NE FL WATERS AS COLD FRONT MOVES DOWN THE COAST.
USED NAM12 WINDS WHICH ARE A LITTLE FASTER THAN GFS WITH FRONTAL
POSITION. NO HEADLINES NEEDED.

&&

.FIRE...WILL ISSUE RED FLAG WARNING FOR PARTS OF NE FL DUE TO RH'S
FALLING INTO THE LOWER 30S AND WINDS AROUND 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  69  49  70 /  60  40  20  20
SSI  60  67  53  67 /  40  40  20  20
JAX  62  75  55  71 /  40  50  30  20
SGJ  64  74  59  71 /  40  60  30  30
GNV  62  79  58  76 /  50  70  30  20
OCF  62  80  61  79 /  50  70  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FOR ST. JOHNS-FLAGLER-MARION-PUTNAM-ALACHUA
     TIL 7 PM EDT.
GA...NONE.
AM...NONE.

&&

CARROLL/ZIBURA/SHULER/WALKER
Hazardous weather outlook, Mar 27, 2:30 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN MAR 27 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
230 PM EDT SUN MAR 27 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH NUMBER 68 IN EFFECT UNTIL 5 PM FOR ALL
OF SOUTHEAST GEORGIA...
...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA AND
EXTREME NORTHEAST FLORIDA TODAY...
...AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA...

LOW PRESSURE WILL MOVE ACROSS SOUTHERN GEORGIA TODAY WITH A COLD
FRONT SAGGING SOUTH TOWARD THE AREA. SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA...
WITH THE BEST CHANCE OF STORMS ACROSS SOUTHEAST GEORGIA. SOME STORMS
MAY BECOME SEVERE BY AFTERNOON AND CONTINUE INTO THE EVENING...
MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. WIND GUSTS OVER 60 MPH
AND HAIL OVER ONE INCH IN DIAMETER ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING STRIKES. THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED
FOR ALL OF SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO SEVERAL
ONGOING WILDFIRES. THE SOUTHWEST WINDS WILL BLOW THE SMOKE TOWARD
THE NORTHEAST. WINDS MAY BE LOCALLY STRONG AND VARIABLE IN AND NEAR
THUNDERSTORMS WHICH MAY AT TIMES PUSH THE SMOKE IN OTHER DIRECTIONS.
USE CAUTION WHEN DRIVING ACROSS SOUTHEAST GEORGIA AS VISIBILITIES
MAY BE REDUCED. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF OF
MEXICO WILL BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF
NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA WITH
SELF-ACTIVATION REQUESTED IN EXTREME NORTH FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/SEC

In the hours before

Local storm report, Mar 27, 9:08 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 AM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     WILDFIRE         10 NW HOMERVILLE        31.13N 82.89W
03/27/2011                   CLINCH             GA   PARK/FOREST SRVC

            ARABIA BAY WILDFIRE REACHED 12975 ACRES INCLUDING
            PORTIONS OF THE COMMUNITY OF BERRY PATCH AND THE CITY OF
            HOMERVILLE. MANY RESIDENTIAL AND COMMERCIAL STRUCTURES
            WERE THREATENED AND EVACUATIONS WERE UNDERWAY.

1200 AM     WILDFIRE         3 SSW BROXTON           31.58N 82.91W
03/27/2011                   COFFEE             GA   PARK/FOREST SRVC

            MOSELEY ROAD WILDFIRE REACHED 1595 ACRES.

1200 AM     WILDFIRE         3 ESE NICHOLLS          31.50N 82.59W
03/27/2011                   BACON              GA   PARK/FOREST SRVC

            SESSOMS COMMUNITY WILDFIRE REACHED 13600 ACRES ACROSS
            SOUTHWEST BACON AND NORTHERN WARE COUNTIES. THE FIRE WAS
            40 PERCENT CONTAINED.

1200 AM     WILDFIRE         SE WAVERLY              31.09N 81.72W
03/27/2011                   CAMDEN             GA   PARK/FOREST SRVC

            MARY FIELDS PLANTATION WILDFIRE SOUTHWEST OF KINGSLAND
            REACHED 2500 ACRES. THE FIRE IS MOSTLY IN MARSHY AREAS
            AND IS 20 PERCENT CONTAINED.

&&

CARROLL
Special weather statement, Mar 27, 1:22 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT SUN MAR 27 2011

GAZ132-134-149-150-271800-
ATKINSON-BACON-COFFEE-WARE-
122 PM EDT SUN MAR 27 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ATKINSON...NORTHWESTERN WARE...SOUTHERN COFFEE AND BACON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BICKLEY TO 4 MILES
NORTHWEST OF PEARSON...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...PEARSON...
BICKLEY...ALMA AND NEW LACY THROUGH 200 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3165 8243 3153 8223 3143 8236 3144 8240
      3141 8242 3140 8240 3135 8248 3124 8302
      3127 8305 3133 8307 3136 8311 3140 8315
TIME...MOT...LOC 1722Z 261DEG 22KT 3143 8258 3134 8288

SHULER
Special weather statement, Mar 27, 2:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT SUN MAR 27 2011

GAZ136-152-153-271915-
BRANTLEY-INLAND GLYNN-WAYNE-
234 PM EDT SUN MAR 27 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF HORTENSE...OR 4 MILES
SOUTHEAST OF PATTERSON...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...THALMANN...
MOUNT PLEASANT AND EVERETT THROUGH 315 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA.

LAT...LON 3150 8164 3148 8161 3143 8159 3120 8161
      3133 8200 3145 8205 3153 8166
TIME...MOT...LOC 1834Z 274DEG 31KT 3135 8205

SHULER
Local storm report, Mar 27, 2:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             1 ESE PATTERSON         31.38N 82.13W
03/27/2011  E0.88 INCH       PIERCE             GA   TRAINED SPOTTER

            5871 EAST MAIN ST NEAR DOWNTOWN PATTERSON SPOTTER REPORTS
            NICKLE SIZE HAIL

&&

AWALKER
Special weather statement, Mar 27, 2:40 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SUN MAR 27 2011

GAZ163-271930-
CLINCH-
240 PM EDT SUN MAR 27 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF HOMERVILLE...OR 4 MILES
NORTH OF LAKELAND...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HOMERVILLE...COGDELL AND ARGYLE THROUGH
330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA.

LAT...LON 3118 8297 3118 8267 3098 8257 3100 8297
      3117 8298
TIME...MOT...LOC 1841Z 268DEG 28KT 3110 8303

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:20 PM EDTSpecial Marine WarningJAX42 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.